Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with systemic lupus erythematosus. Given dipospran injection. What are the dosage?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Hello, I was diagnosed with systemic lupus erythematosus and I was given Dipospran injection a month ago, which made me feel great! I am starting to feel very tired and sick again. How Long do I i have to wait to get the injection again?
Posted Mon, 13 May 2013 in Digestion and Bowels
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,

Diprospran is a corticosteroid, that is actually effective in alleviating symptoms in patients with rheumatologic conditions including lupus erythematosus however involves specific classes of drugs introduced at different times and closely monitored.

When over used Diprospran could lead to side effects which could be very devastating. In lupus, it used mainly when the symptoms become very severe and is not meant for systematic use. However, After a month of first usage, it is still safe for you to use it now. But it must not become a habit for you to continually use it.

Treatment is systemic lupus usually starts with adapted low dose prednisolone, hydroxychloroquine, Gold salts, methotrexate. The drugs are prescribed in a step wise fashion and closely monitored for therapeutic success and side effects. When treatment is well followed, remission rate is very high and the patient after a given period of well monitored treatment, could under extremely long periods being symptom free.

If you are really very much in pain now, you could use another injection of Diprospan. But my advice is to consult your Rheumatologist to put you on an appropriate anti lupus management plan to ensure long term symptom free periods and reduce diseases that could arise due to systemic corticosteroid (diprospan) use.

Thanks and hope this helps. Do not hesitate asking further questions if need be.

Luchuo, MD.

Above answer was peer-reviewed by
Follow-up: Diagnosed with systemic lupus erythematosus. Given dipospran injection. What are the dosage? 1 hour later
Thank you Dr. For your answer. I am now curious as to what diseases can arise from prolong use of dipospran. My Dr in Mexico is more concerned with my progressive scleroderma. I don't know what to do anymore all the medicine I am given is just relieves my pain and discomfort for.short periods of time. The only thing that makes me feel better is that injection. :( do you suggest anything?
Answered by Dr. Luchuo Engelbert Bain 5 hours later
Hi and thanks for the query,

Prolonged use of corticosteroids impair blood sugars and blood pressure. They also have affects on bones and stomach. It's use is regulated by benefit-risk ratio.

I suggest you discuss with your doctor to put you on standard care for systemic lupus and evaluate progress. Most used drugs are Steroids (oral), methotrexate, hydroxychloroquine , analgesics and gold salts. Appropriate drugs are prescribed and your physician monitors you for progress and actually checks complications.

Your rheumatologist shall be better placed to evaluate and chose an appropriate combination of drugs. As I said, dipospran is indicated mainly in severe crises. I actually suggest you book an appointment with your rheumatologist for an appropriate treatment plan to be established.

Thanks and hope this helps. Do not hesitate asking further questions if need be.

Best regards and wishing you good health.
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor